1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice

Question for women regarding menopause

Discussion in 'Support Subforum' started by Jules, May 18, 2019.

  1. Jules

    Jules Well known member

    Haven’t been on for a while, but something has been really bugging me. I went to the doctor with what seemed like a bladder infection but was actually vaginal atrophy that I was then prescribed vaginal estrogen cream. I first took 2 grams every night for two weeks and then 1 gram 3 times/week. I’m now going on my fourth week, but for the last week, I have been nauseous nearly every day with acid indigestion and bloating. It’s been quite frustrating.

    My question is would these effects last for this long or is this TMS rearing its ugly head? One thing to note, last Thursday was my youngest’s 21st birthday - the same daughter I had major labor and birth complications that led to PTSD. Pelvic pain, nausea, everything I felt after I had her has resurfaced, but it seems worse now than it has in the past. Can TMS and PTSD collide like this, on top of menopause?

    I had been doing really well but menopause has been a struggle and knowing there are dozens of symptoms makes me question TMS and it doesn’t help that I feel the same symptoms I felt when pregnant. @plum @Nicole J. Sachs LCSW
     
  2. JanAtheCPA

    JanAtheCPA Beloved Grand Eagle

    Dang, Jules, that's certainly a confluence of emotional and physical events, methinks.

    I've been having some really interesting conversations about side effects with my ex-husband recently - this is because he is on two serious medications for life-threatening conditions (too many platelets, which caused a stroke three years ago, then an episode of A-fib last year,) on top of which he finally officially has prostate cancer (watching it for a long time) so late last year he had to go on the pre-treatment hormones, followed by 44 days of radiation, which he just finished this last Tuesday.

    And yet, he has never experienced any side effects from the medications, and apart from a fairly manageable amount of fatigue from the radiation, he says he felt generally better once he started the radiation than he did during the prep stage - which might partly be the hormones, but also, he thinks, due to the anticipation. Once he started it, figured out the daily logistics, found a way to fit it into his schedule, and otherwise maintained a fairly normal life, he was able to let that stress just go away. Pretty awesome.

    We also talked about how the lengthy list of side effects that comes with virtually all medications seems to include a LOT of the same symptoms - all of which could easily be stress-related. I said to him "you just don't believe in side effects!" which made him laugh, but he gets the mindbody thing - and he had to agree. It's an attitude of "okay, I had a stroke, but I didn't die, and they know what caused it, and this drug is a solution, so yeah, let's take the drug and assume it will do the job. Life is good". Also pretty awesome.

    Okay, sorry about the long intro, but I think this is an interesting topic. Anyways, there's no doubt that the estrogen is going to have an effect - that's what it's supposed to do, after all. And we all know what the side effects of estrogen can be, and so you are experiencing them. But do you need to experience them to this degree? You might investigate whether you're allowing your fearful brain to take a small hint of those effects and blow them out of proportion. Can you make the choice to calm your brain down and say "hey - we know what this is, this means the estrogen is working so for crying out loud, don't worry about it!"

    Finally, I think you're on the right track in associating your daughter's 21st birthday with your symptoms, but not necessarily going back directly to the traumatic labor. Rather, could it, possibly, have to do with the inevitable sucky reality of ageing and mortality? Your kid turning 21 pretty much just throws that right in your face, adding insult to the injury of having just been told that your reproductive female organs are atrophying!

    Did I say it sucks? This sucks!!!!

    You know what to do, Jules - I know you do!

    Hugs,

    ~Jan
     
    Jules likes this.
  3. Jules

    Jules Well known member

    Jan,

    Thanks for your comment. I think you may be onto something about growing older and losing my womanhood, not to mention having incontinence issues at my age. I feel like I started menopause way too young, and yet, I know there are others who had a hysterectomy with their ovaries removed and started surgical menopause in the 30’s, so I’m lucky in that respect.

    What’s weird is that when I first started taking the estrogen, I was nauseated for a few days, but then it went away. It seemed that when I adjusted the cream down to 1 gram 3 days/week is when I started with the nausea and other gastrointestinal issues. I’m also headed to the dentist (my not-so-favorite place) on Thursday to get a tooth pulled and three cavities filled. I will be under sedation though, so that shouldn’t worry me too much, but I do a phobia on the dentist.

    There’s one other thing that I just realized - both my sister and her daughter were diagnosed with celiacs disease, and they have the worst kind. My sister had to redo her whole kitchen and remove any gluten. If she even touches someone else’s food that has gluten in it, she gets sick. So, I was over getting my hair done and she started talking about it and then told me I should get tested because it runs in families and my issues could be that. Of course, my TMS brain ran with it, even though I had already been tested. (Oh, but there’s a special test you haven’t taken) Anyway, she starts listing off the symptoms and posting on social media this month because it’s National Celiac Month and I swear I have most of the symptoms! I kept telling her that I didn’t have it but she kept pestering me, even though she knows about TMS! :mad:

    So, although I think some of this is related to the hormones, I also think TMS wormed its way in again when my sister starting getting me to doubt. I have told myself over and over again that I don’t have it, but the niggling in the back of my mind keeps saying, “but maybe you do.”

    How do I shut it up and move forward? Do I get tested again with this special test just to put my mind at ease or tell my brain to F*** off?
     
  4. Time2be

    Time2be Well known member

    Just to tell you my experience with estrogen in menopause. Last year I tried estrogen suppositories for atrophy and I had nausea from it. I didn’t expect side affects at all, I haven’t read the description when I took them. I had no clue where the nausea could come from, I was alarmed and thought it might something severe in the stomach. Then, after more than one month I had this epiphany when I was in the shower: I said to myself that this must be the feeling pregnant women sometimes have - and then I made the connection: nausea and hormones. I looked it up and there it was: stomach issue, e.g. nausea. I stopped taking the estrogen and the nausea went away.
    There are natural alternatives that could help to compensate the lack of estrogen.
     
  5. healingfromchronicpain

    healingfromchronicpain Well known member

    Hi, so are you saying vaginal atrophy feels like a bladder infection? This may not be the same but I’ll tell you my story for what it’s worth. I’ve dealt with UTIs for decades. In the last couple years, sometimes it felt exactly like I had one but the culture was negative. But most of the time they’ve been positive cultures confirming an infection. Whether I’ve had a true infection or not each time, I truly believe that my recurrent infections are rooted in TMS (although I haven’t really knocked them out with TMS approaches).

    The most recent time I thought I felt one coming on and I just took over the counter Azo pills and felt better quickly ... placebo or not, who knows? But given my experience, I wonder if it might be your body reacting to TMS stressors and it’ll go away by other means rather than the hormones, which seem to be aggravating your body more than anything.

    I don’t even know what vaginal atrophy is so I may be totally off the mark, but I figured I’d share my thoughts. I hit menopause 2.5 years ago and besides a few warm flashes here and there, I really don’t feel anything else different. So I haven’t dealt with hormone therapy or anything. But I wonder if you just try stopping the hormones, and try to dig into the TMS stuff and maybe try natural remedies if you’re still having symptoms.

    Good luck and I hope you start feeling better soon!
     

Share This Page